Alert archive / Wisconsin / Frost Advisories in 2014
Frost Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 15, 2014, 3:02 AM CDT for 11 counties in Wisconsin. It took effect at Sep 16, 2014, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2014, 3:02 AM CDT (08:02 UTC)
- In effect from
- Sep 16, 2014, 12:00 AM CDT
- Expired
- Sep 16, 2014, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Vilas County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 119 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819 WWUS73 KGRB 150802 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 302 AM CDT MON SEP 15 2014 ...ANOTHER ROUND OF FROST EXPECTED OVER NORTHERN WISCONSIN TONIGHT... .MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED LATER TONIGHT AS AN AREA OF HIGH PRESSURE PASSES JUST TO OUR SOUTH. TEMPERATURES ARE FORECAST TO QUICKLY DROP INTO THE 30S AFTER MIDNIGHT AND ALLOW FOR AREAS OF FROST TO DEVELOP. WIZ005-010>013-018-019-021-151630- /O.NEW.KGRB.FR.Y.0005.140916T0500Z-140916T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 302 AM CDT MON SEP 15 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT TUESDAY. * TEMPERATURE WILL FALL INTO THE 32 TO 37 DEGREE RANGE. * SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY FROST IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AK
3 follow-up statements
754 WWUS73 KGRB 151603 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1103 AM CDT MON SEP 15 2014 ...FROST EXPECTED OVER NORTHERN WISCONSIN TONIGHT... .MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED LATER TONIGHT AS AN AREA OF HIGH PRESSURE PASSES JUST TO OUR SOUTH. TEMPERATURES ARE FORECAST TO QUICKLY DROP INTO THE 30S AFTER MIDNIGHT AND ALLOW FOR AREAS OF FROST TO DEVELOP. WIZ005-010>013-018-019-021-160015- /O.CON.KGRB.FR.Y.0005.140916T0500Z-140916T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 1103 AM CDT MON SEP 15 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT TUESDAY... * TEMPERATURE WILL FALL INTO THE 30 TO 37 DEGREE RANGE. IT IS POSSIBLE THAT A FEW OF THE TYPICAL COLD SPOTS COULD DROP INTO THE UPPER 20S IF WINDS GO CALM FOR A PERIOD OF TIME TONIGHT. * SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY FROST IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ECKBERG
116 WWUS73 KGRB 151956 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 256 PM CDT MON SEP 15 2014 ...FROST EXPECTED ACROSS CENTRAL INTO NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN LATE TONIGHT... .SKIES WILL BECOME CLEAR THIS EVENING. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR A WIDESPREAD FROST TO DEVELOP WELL NORTH AND WEST OF THE FOX VALLEY. ALTHOUGH IT IS EARLY IN THE SEASON FOR A FROST...IT NOT UNUSUAL TO HAVE A FROST IN MID-SEPTEMBER ACROSS NORTHERN WISCONSIN. WIZ030-035-036-160400- /O.EXA.KGRB.FR.Y.0005.140916T0500Z-140916T1300Z/ MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT 256 PM CDT MON SEP 15 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT TUESDAY. * TEMPERATURE WILL FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT. IT IS POSSIBLE THAT A FEW OF THE TYPICAL COLD SPOTS COULD DROP INTO THE UPPER 20S FOR A FEW HOURS IF WINDS GO CALM FOR A PERIOD OF TIME LATE TONIGHT. * SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY FROST IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WIZ005-010>013-018-019-021-160400- /O.CON.KGRB.FR.Y.0005.140916T0500Z-140916T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 256 PM CDT MON SEP 15 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT TUESDAY... * TEMPERATURE WILL FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT. IT IS POSSIBLE THAT A FEW OF THE TYPICAL COLD SPOTS COULD DROP TO AROUND 30 FOR A FEW HOURS IF WINDS GO CALM FOR A PERIOD OF TIME LATE TONIGHT. * SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY FROST IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ECKBERG
587 WWUS73 KGRB 160259 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 959 PM CDT MON SEP 15 2014 ...FROST EXPECTED ACROSS CENTRAL INTO NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN OVERNIGHT... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR A WIDESPREAD FROST TO DEVELOP WELL NORTH AND WEST OF THE FOX VALLEY. ALTHOUGH IT IS EARLY IN THE SEASON FOR A FROST...IT NOT UNUSUAL TO HAVE A FROST IN MID-SEPTEMBER ACROSS NORTHERN WISCONSIN. WIZ005-010>013-018-019-021-030-035-036-161300- /O.CON.KGRB.FR.Y.0005.140916T0500Z-140916T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO-MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT 959 PM CDT MON SEP 15 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT TUESDAY... * TEMPERATURE WILL FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT. IT IS POSSIBLE THAT A FEW OF THE TYPICAL COLD SPOTS COULD DROP TO AROUND 30 FOR A FEW HOURS IF WINDS GO CALM FOR A PERIOD OF TIME LATE TONIGHT. * SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED BY FROST IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 14, 11:28 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Sep 14, 11:28 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1128 PM CDT SUN SEP 14 2014 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SHORT TERM...TONIGHT AND MONDAY ISSUED AT 226 PM CDT SUN SEP 14 2014 MAIN CONCERN FOR TONIGHT IS WHERE MID LEVEL FRONTOGENETIC BAND SETS UP. THERE WILL BE A LARGE GRADIENT IN RAIN CHANCES TONIGHT INTO MONDAY MORNING. THINK MOST OF THE RAIN SHOULD FALL SOUTH OF A STURGEON BAY TO WAUSAU LINE. MAINLY DRY CONDITIONS SHOULD OCCUR TO THE NORTH WHILE HIGH END LIKELY/LOW END CATEGORICAL RAIN CHANCES OCCUR SOUTH OF WISCONSIN RAPIDS TO MANITOWOC LINE. FIGURE BETWEEN 0.10 AND 0.30 INCHES OF RAIN WILL FALL ACROSS THE FAR SOUTH. CLOUDY CONDITIONS WILL PREVAIL ACROSS THE SOUTH WITH MOSTLY CLOUDY SKIES TO THE NORTH. THE FRONTOGENETIC BAND WILL GRADUALLY SHIFT AWAY FROM THE AREA LATE MONDAY MORNING INTO EARLY MONDAY AFTERNOON...BRINGING DIMINISHING CHANCE OF RAIN DURING THE DAY. UPPER TROUGH MOVING ACROSS NORTHEAST WISCONSIN MONDAY AFTERNOON WARRANTED SLIGHT CHANCES OF RAIN ACROSS THE REMAINDER OF NORTHEAST WISCONSIN MONDAY AFTERNOON. ANY SHOWERS OR RAIN SHOULD END BY SUNSET. DID NOT STRAY FAR FROM GUIDANCE TONIGHT AND TRENDED SLIGHTLY COOLER IN THE EAST DUE TO EXPECTED CLOUD COVER LINGERING INTO THE AFTERNOON. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY ISSUED AT 226 PM CDT SUN SEP 14 2014 PCPN TRENDS LATE IN THE WEEK WILL BE THE PRIMARY FCST CONCERN. THE PERSISTENT UPPER LEVEL RIDGE WILL REMAIN OVER THE ROCKIES FOR THE FIRST HALF OF THE WEEK...WITH WEST-NORTHWEST FLOW OVER THE WESTERN GREAT LAKES. HIGH PRESSURE WILL BE RIDGED SOUTH OF WISCONSIN EARLY IN THE PERIOD...WHICH WILL PROMOTE DRY CONDITIONS OVER THE FCST AREA...ALONG WITH COOL AND POTENTIALLY FROSTY CONDITIONS (OVER MAINLY NORTH CENTRAL/FAR NORTHEAST) ON MONDAY NIGHT. A WEAK BACK DOOR COLD FRONT WILL SAG SOUTH TO NEAR THE WI/U.P. BORDER TUESDAY NIGHT...THEN ACROSS GRB CWA ON WEDNESDAY. HAVE INTRODUCED SOME SMALL POPS OVER NORTHERN WI DURING THE MIDWEEK PERIOD...AS DEPICTED BY THE ECMWF/GEM MODELS. CANADIAN HIGH PRESSURE RIDGED OVER EASTERN ONTARIO/WESTERN QUEBEC SHOULD BRING GENERALLY DRY WEATHER TO THE REGION THURSDAY AND THURSDAY NIGHT. HOWEVER...AS THE HIGH SHIFTS EAST AND A COLD FRONT APPROACHES FROM THE NORTHERN PLAINS...STRONG SOUTHERLY RETURN FLOW WILL DEVELOP. A 35-45 KT LLJ IS FORECAST TO DEVELOP ON FRIDAY...THEN INCREASE TO 40-50 KTS FRIDAY NIGHT. THE RESULTING WAA AND MOISTURE CONVERGENCE WILL CAUSE SHOWERS AND SCT TSTMS TO DEVELOP. THE THREAT OF SHOWERS AND STORMS WILL CONTINUE SATURDAY AND EARLY SATURDAY NIGHT AS AN UPPER TROF AND COLD FRONT WORK THEIR WAY ACROSS THE STATE. HAVE RAISED POPS TO 40-50 PERCENT FROM FRIDAY THROUGH SATURDAY...BUT SUSPECT THAT POPS WILL EVENTUALLY NEED TO BE RAISED INTO THE LIKELY CATEGORY AS WE GET CLOSER TO THE EVENT. TEMPERATURES WILL REMAIN AT OR BELOW NORMAL THROUGH THE WORK WEEK...WITH A MODEST WARMING TREND IN ADVANCE OF THE COLD FRONT ON SATURDAY. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1122 PM CDT SUN SEP 14 2014 A VFR CIG FROM 5-7K FT WILL CONTINUE OVERNIGHT INTO MONDAY MORNING AS AN UPPER DISTURBANCE TRACKS FROM THE NORTHERN PLAINS TO THE WESTERN GREAT LAKES THROUGH MID DAY MONDAY BEFORE DEPARTING EASTWARD MONDAY AFTERNOON. A FEW SHOWERS SOUTH OF A AUW TO GRB LINE MAY PRODUCE SCATTERED MVFR CIGS THROUGH NOON MONDAY. DECREASING CLOUDS ANTICIPATED MONDAY AFTERNOON INTO MONDAY NIGHT AS A SURFACE HIGH PRESSURE SYSTEM BUILDS INTO THE REGION. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....ECKBERG LONG TERM......KIECKBUSCH AVIATION.......TDH
Hazardous weather outlook, Sep 14, 2:35 PM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 235 PM CDT SUN SEP 14 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 235 PM CDT SUN SEP 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY FROST IS POSSIBLE OVER PARTS OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN MONDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM FRIDAY THROUGH SATURDAY...BUT IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-151945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 235 PM CDT SUN SEP 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAY AND NORTHERN LAKE MICHIGAN UNTIL 1 AM MONDAY. GUSTY SOUTHWEST WINDS AND HIGH WAVES WILL RESULT IN HAZARDOUS CONDITIONS FOR BOATERS WITH SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A FRONTAL SYSTEM WILL APPROACH THE FORECAST AREA TOWARD THE END OF THE WORK WEEK...AND BRING A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY. STRONG SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES WILL POSE A THREAT TO BOATERS WITH SMALL CRAFT FRIDAY THROUGH SATURDAY. A FEW GALE FORCE GUSTS MAY BE POSSIBLE FRIDAY AFTERNOON AND NIGHT. RE/TSK
Nearby
Frost Advisories in Wisconsin, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.